diabetestalk.net

What Diabetes Medications Cause Swelling

Share on facebook

Why Does Diabetes Cause Hand Swelling?

OK, so first up a great big disclaimer: I am not a doctor. All this information if from a google search so take this as a call to action and go see an actual doctor. Now it may not be diabetes, there are a great many things that can cause swelling. It is likely burst blood vessels caused by high sugar. (diabetes) It could be a side effect of medication. It could be water retention. I don’t actually know. What I do know is that if your hands stay that way you run a real risk of having them amputated after they turn gangrenous and infected. Continue reading >>

Share on facebook

Popular Questions

  1. Sugar Plum

    Has anybody developed swollen feet and ankles by taking Metformin ?
    I took 2 tabs @ 500 mg per day for a very long time with no problems. When increased to 3 tabs @ 500 mg per day my left foot started to puff up a little. When increased to 4 tabs @ 500 mg per day, the left foot and ankle became swollen and the right foot also.
    My Doctor has reduced the Metformin to 2 tabs per day @ 500 mg and supplemented it with 1 tab Gliclazide @ 80 mg per day. It is too early to make a judgement, but my feet have almost returned to normal after just over a week. Other people on the web have complained about 2,000 mg of Metformin per day making their feet and ankles swell.
    Has anybody else had this trouble ?
    from the look of it at present, in my case there is no doubt about it.
    My last HbA1c reading over month ago was 63 mmol/mol or 7.9 %. Not a disaster, but could be better.

  2. Netty70

    Sugar Plum said:
    Has anybody developed swollen feet and ankles by taking Metformin ?
    I took 2 tabs @ 500 mg per day for a very long time with no problems. When increased to 3 tabs @ 500 mg per day my left foot started to puff up a little. When increased to 4 tabs @ 500 mg per day, the left foot and ankle became swollen and the right foot also.
    My Doctor has reduced the Metformin to 2 tabs per day @ 500 mg and supplemented it with 1 tab Gliclazide @ 80 mg per day. It is too early to make a judgement, but my feet have almost returned to normal after just over a week. Other people on the web have complained about 2,000 mg of Metformin per day making their feet and ankles swell.
    Has anybody else had this trouble ?
    from the look of it at present, in my case there is no doubt about it.
    My last HbA1c reading over month ago was 63 mmol/mol or 7.9 %. Not a disaster, but could be better.
    Click to expand... Never had this problem sorry
    Hope you get it sorted
    Sent from the Diabetes Forum App

  3. SpaceChick

    Just started Metformin and had swollen feet and ankles for 2 day, this started 3 days after I started the meds, but now it's gone, feet and ankles back to normal.
    Dont know if it's the meds or just the heat :wink:

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes